North Dakota, 2006

Hail in North Dakota, June 14, 2006

June 14, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 2:00 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 14, 2:00 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT WED JUN 14 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM CONTINUES TO BE
VERY GOOD POTENTIAL FOR STRONG TO SEVERE STORMS THIS EVENING AND
OVERNIGHT INTO THURSDAY.

CURRENTLY...UPPER LEVEL RIDGE AXIS SWINGING AROUND EAST TOWARDS THE
NORTHERN PLAINS. LEE SIDE TROUGH OVER THE HIGH PLAINS OFF TO OUR
WEST CONTINUES TO DEVELOP AND STRENGTHEN...WITH BREEZY EASTERLY
WINDS ALREADY INITIATING SOUTHWEST. WEAK MID-LEVEL WAVE AND UPPER
LEVEL DIFFLUENCE OVER THE FORECAST AREA SPARKING OFF SOME ISOLATED
STRONG TO MODERATE THUNDERSTORMS SOUTH AND WEST OF BIS AT 130-200
AM...PUSHING EAST. MODELS ACTUALLY DEPICTED THIS LATE NIGHT ACTIVITY
RATHER WELL PAST 3 NIGHTS. OTHERWISE MOSTLY CLEAR AT THIS TIME
ELSEWHERE.

THE UPPER LEVEL RIDGE AXIS WILL QUICKLY MOVE EAST THIS AFTERNOON AS
A STRONG AND DYNAMIC TROUGH MOVES INTO THE NORTHERN ROCKIES REGION.
THE SURFACE TROUGH WILL CONTINUE TO DEEPEN THROUGHOUT THE DAY WITH
SOUTHEASTERLY WINDS 20 TO 30 MPH AND GUSTY...AND LASTING INTO THE
EVENING. ALSO THIS MORNING AND AFTERNOON...MODELS CONTINUE TO DEPICT
UPPER LEVEL DIFFLUENCE OVER THE REGION...SO WILL ADD SLIGHT CHANCE
THUNDER THROUGHOUT THE DAY. STILL ON TRACK WITH A VERY GOOD CHANCE
OF STRONG TO SEVERE STORMS THIS EVENING AND OVERNIGHT AS THE SURFACE
TROUGH SLIDES EAST ACROSS THE FORECAST AREA. GUIDANCE CONTINUES TO
SHOW HIGH MUCAPE NUMBERS AND GOOD SHEAR...SO EXPECT VERY ORGANIZED
LONG LASTING STORM SYSTEMS WITH LARGE HAIL AND DAMAGING WIND GUSTS
THE PRIMARY THREAT. WILL SEE STORMS CONTINUE INTO THE MORNING AND
AFTERNOON THURSDAY AS THE TROUGH CONTINUES TO PROGRESS EAST...WITH
THE CENTRAL AND EAST HAVING THE BEST SHOT AT STRONG STORMS. WILL
RE-INTRODUCE SLIGHT CHANCE AFT/NIGHTTIME POPS WEST AS THE UPPER
TROUGH STALLS OVER THE NORTHERN ROCKIES AND MORPHS INTO A LARGE
CLOSED LOW...SPIRALING WEAK WAVES AND VORTICITY ACROSS THE AREA.

UPPER LEVEL LOW WILL SLOWLY SLIDE ACROSS FAR SOUTH CENTRAL CANADA
SKIRTING THE NORTHERN FORECAST AREA FRIDAY. ADDED CHANCE TO SLIGHT
CHANCE SHOWERS AND ISOLD THUNDER ALL DAY AND NIGHT WITH FAVORABLE
UPPER LEVEL DYNAMICS IN PLACE. ALSO WENT A BIT COOLER FOR FRIDAY
WITH GOOD HEIGHT FALLS AND COOLER 850H TEMPS ADVECTING INTO THE
REGION. SIDED WITH THE GFS AND ECMWF HERE. NAM TAKES THE CLOSED LOW
ON A MORE SOUTHERLY TRACK DIRECTLY OVER THE FORECAST AREA. IF NAM
SOLUTION HOLDS TRUE...WILL HAVE TO COOL TEMPERATURES AND INCREASE
POPS A LITTLE MORE.

.LONG TERM...SATURDAY THROUGH TUESDAY...
00Z GFS SIMILAR TO EARLIER RUNS. WEAK UPPER TROUGH SLIDES THROUGH
THE AREA SUNDAY...FOLLOWED BY WEAK RIDGING. SOUTHWEST FLOW DEVELOPS
BEHIND THE RIDGE OPENING UP THE POTENTIAL FOR MORE THUNDERSTORM
ACTIVITY. HOWEVER...WILL MAKE NO CHANGES TO THE LONGER RANGE AT THIS
TIME. EXPECT TEMPERATURES NEAR TO ABOVE NORMAL.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/JF
Hazardous weather outlook, Jun 13, 3:29 AM CST, 23 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
429 AM CDT TUE JUN 13 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
429 AM CDT TUE JUN 13 2006 /329 AM MDT TUE JUN 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG SURFACE TROUGH WILL MOVE THROUGH THE REGION WEDNESDAY
EVENING THROUGH THURSDAY. THIS TROUGH WILL BE THE FOCUS FOR STRONG
TO SEVERE THUNDERSTORMS AS IT MOVES THROUGH THE FORECAST
AREA...WITH THE PRIMARY SEVERE WEATHER THREAT EXPECTED TO BE LARGE
HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON.

NH

In the hours before

Local storm report, Jun 14, 12:58 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     HAIL             2 S BISMARCK            46.78N 100.77W
06/14/2006  E0.75 INCH       BURLEIGH           ND   NWS EMPLOYEE

            ENDED 157 AM

&&

KWELK
Local storm report, Jun 14, 2:26 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     HAIL             ASHLEY                  46.03N 99.37W
06/14/2006  E1.00 INCH       MCINTOSH           ND   LAW ENFORCEMENT

&&

KWELK

The radar

The Bismarck radar (KBIS), 108 km away, was scanning. The volume nearest the first event began at 09:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stutsman

When
June 14, 3:10 AM CST
Where
Stutsman County, Streeter
Measured
0.75 in hail
Reported by
NEWSPAPER
Coordinates
46.650, -99.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5511666.